A note on rescalings, reparametrizations and classes of distributions

Jones, M. C. (2006). A note on rescalings, reparametrizations and classes of distributions. Journal of Statistical Planning and Inference, 136(10) pp. 3730–3733.

DOI: https://doi.org/10.1016/j.jspi.2005.01.013


Families of distributions on the real line have location, scale and shape parameters. Reparametrizations of such distributions, particularly involving rescalings, do not produce different families of distributions. However, from time to time. 'extended' or 'generalized' distributions are proposed that are nothing other than such reparametrizations. This note was triggered by a specific instance recently published in this journal but other examples are briefly mentioned as well. (c) 2005 Elsevier B.V. All rights reserved.

Viewing alternatives


Public Attention

Altmetrics from Altmetric

Number of Citations

Citations from Dimensions
No digital document available to download for this item

Item Actions